STDs Expert Forum
Is it Epididymitis Caused by Chlamydia?
About This Forum:

The STD Forum is intended only for questions and support pertaining to sexually transmitted diseases other than HIV/AIDS, including chlamydia, gonorrhea, syphilis, human papillomavirus, genital warts, trichomonas, other vaginal infections, nongonoccal urethritis (NGU), cervicitis, molluscum contagiosum, chancroid, and pelvic inflammatory disease (PID). All questions will be answered by H. Hunter Handsfield, M.D. or Edward W Hook, MD.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Is it Epididymitis Caused by Chlamydia?

My GF was diagnosed with Chlamydia a few months ago.  I was never tested, just assumed I was positive.  I was having some symptoms that I assumed were caused by a previous experience in June (I was clamping my penis to increase blood flow for enlargement and I must have pinched something because it went numb all at once) but then attributed to Chlamydia.

My GF's gyno prescribed me one time dose - 1500mg of Zithro.  I felt better for three days and then it seemed that the symptoms got worse.  My urologist then prescribed me a dose of Zithro followed by a week of Cipro - twice.  Both times, I felt better, then after the first three days I got significantly worse.  I assumed that the Zithro was helping, but not the Cipro.  

I then went to the ER in the middle of the night because I was in so much pain and I couldn't sleep.  The ER doc said I had Epididymitis and gave me two weeks of Doxycycline and Ibuprofin.  I felt better at first, but now I am 5 days in and the swelling is coming back (the symptoms aren't nearly as bad as those that recurred after the Zithro).  What can this be?  It seems that it is affected by antibiotics in the beginning, but then the effect seems to wear off.  I am perplexed by the boomeranging symptoms.

I also had a case of jock itch rash during this whole fiasco (cured with OTC spray powder).  Could this be related or be a symptom of something?

My Symptoms:

- Swelling (seems to originate from the area behind my scrotum, before my anus) - seems to be aggravated by movement to the point that I can't even sit down and walking is unbearable.
- Feeling of getting kicked in the balls
- Sweating/intense heat in the area OR cold penis
- My penis shrinks and feels as if it is hard on the inside (not like an erection)
- Slight numbness at times


Symptoms I NEVER had (but are associated with chlamydia and/or epididymitis):

-Fever
-Painful Urination
-Discharge

HELP Please - my urologist thinks I am crazy!
Related Discussions
239123_tn?1267651214
Welcome to the STD forum.  Unfortunatley, I can't help much.  Your case is far too complex for an online expert to sort out.

Chlamydia indeed can cause epididymitis; it is one of the most common causes.  However, your epididymitis symptoms apparently began after you were treated for chlamydia -- and the treatments you had (especially two separate high doses of azithromycin) definitely would have cured chlamydia if you had it.  The doxycycline also would definitely have cured any chlamydial infection.  In addition, you have at least one other possible cause of epididymitis, namely the peculiar penile clamping you were doing.  And any case, I'm not sure you have epididymitis anyway -- this sounds like it could be a prostate gland problem as well.

In any case, no STD is a likely explanation for the symptoms you describe, especially since your possible chlamydial infection has been effectively treated.  My suggestion is that you continue to work with your urologist on this -- or if uncertain he is on top of the situation, ask for referral for a second opinion.

In the meantime, please stop trying to enlarge your penis.  It is impossible to do so -- anybody who says you can is a quack.  And clamping the penis certainly is nonsense.

Sorry I can't be more helpful.  Good luck with it--  HHH, MD
Blank
Continue discussion Blank
This Forum's Experts
239123_tn?1267651214
H. Hunter Handsfield, M.D.Blank
University of Washington
Seattle, WA
300980_tn?1194933000
Edward W Hook, MDBlank
University of Alabama at Birmingham
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank